Heart Disease Community
heart issues
About This Community:

Join others with Heart Disease and get guidance and support. Ask a question, join a conversation, share experiences.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

heart issues

Hi there,
I'm a 24 yr old male, very active and athletic and always have been. For the last four years i have had a random heart flutter which would happen maybe a few times a year. Over the course of the last three summers i have used cocaine every weekend sometimes a little but excessively at times. Along with that i am able to consume a lot of alcohol, no longer smoke weed regularly as i no longer enjoy it, but will the odd time.

While working out last week i had a heart flutter which lasted 30 seconds longer than ive ever had and almost fainted so discontinued my workout. Since then i have had a tightness in my chest. Over the weekend i felt back to normal did cocaine and drank as usual. Following my night out the tightness in my chest came back and hasnt left since.

A few days later while walking home still with the chest pain and the odd flutter, i began to have a shortness of breath felt dizzy and nauseous. I continued to walk and all of a sudden lost all sense of gravity and felt completely dizzy and laid on the ground, a passerby called an ambulance for me. I thought i was having a heart attack.

I was brought to the hospital where i settled down and everything except the tightness in my chest went away. Everything came back normal (ECG,oxygen level, chest scan..) I informed them i had used cocaine and i was told not to consume alcohol or drugs.
It is now the day after and i still have a tightness in my chest and when i walk i become slightly dizzy, have a shortness of breath and at times nauseous.
I am waiting on a referral to see a specialist in the weeks to come, has anyone experienced this and would you be able to give me some insight or put me at ease? i feel as though somthing tragic might happen and am very worried.

thank you.
4 Comments Post a Comment
Blank
2127901 tn?1351394571
how u doin man. I'm a 26 year old male and would say that have a relatively similar profile to you. Very athletic, "hard party" (although not anymore), smoked the ganja, hit the gym and play basketball. I have always had this lifestyle.

I have felt:
- chest tightness/discomfort/"weird pain" (I cant fully describe it, but it sure makes me think about heart attacks)
- shortness of breath... I mean, I can still catch a deep breath, its just that my chest feels some sort of discomfort and UNEASE...
- dizziness, not to the point of passing out but sure, I have felt that sense of unbalance and unsteadyness...
- Nausea, never reached vomiting (Thank God)

All I can say man is that, I have ruled out my heart issues, lungs, I do have gastritis, IBS and GERD, which don't help either physically or mentally...

I think our symptoms can be stress... Sure ***** to hear it huh?

I have had anxiety/panic attacks that have left me drained for the whole day, with that chest tightness.

The symptoms we describe are NORMAL symptoms for panic/anxiety attacks... I don't know, maybe for men it's tougher to admit it... maybe there is some mind component which makes us think that there must be something physical, a LOGICAL explanation... But I don't know man... I'm still on the same struggle. keep me posted
Blank
Avatar f tn
Are you stupid?  You will end up killing yourself.  Stop partying and go to a Cardiologist.  You might be having spasms in your arteries or vessels.  You need to go to a Doctor and be truthful with the Doc.  Or you will end up dying.  
Blank
3455166 tn?1347510733
As much as I am sorry to hear you are having some tough mental times with this I must say I have never heard of an athlete doing drugs, maybe I'm out of the loop but that seems very foreign to me.

Cocaine is BAD stuff my friend, if you keep on this you will cause yourself some very undesirable complications in the future, quit it now. Cocaine can interfere with the electrical activity in the nodes of the heart which over time can result in not-so-good issues. Your dumping poison into your bloodstream by inhaling it and it can cause all sorts of damage. I would think someone into being an athlete would know the importance of staying far away from drugs.

Best regards, hope all goes well.
Blank
Avatar m tn
You should immediately stop smoking and drinking as these are the worst enemies of Heart.
making your point
Blank
Post a Comment
To
Top Heart Disease Answerers
11548417 tn?1440481484
Blank
Ger57
Netherlands
159619 tn?1318997813
Blank
erijon
Salt Lake City, UT
Avatar f tn
Blank
achillea
CA
144586 tn?1284669764
Blank
caregiver222
Avatar m tn
Blank
tacolino
Ireland
Avatar m tn
Blank
Occupant
IL
Blank
BloodPressure Tracker
Monitor Your Blood Pressure
Start Tracking Now
Blank
HeartRhythm Tracker
Track your Heart Condition
Start Tracking Now
Recent Activity
4522800 tn?1459192030
Blank
VICourageous commented on dominosarah's status
7 hrs ago
4522800 tn?1459192030
Blank
VICourageous commented on spider6's status
Jun 25
1236893 tn?1408490528
Blank
Eliminate This ONE Ingredient and W...
Jun 25 by gymdandee
Heart Disease Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Heart Disease Answerers
11548417 tn?1440481484
Blank
Ger57
Netherlands
159619 tn?1318997813
Blank
erijon
Salt Lake City, UT
Avatar f tn
Blank
achillea
CA
144586 tn?1284669764
Blank
caregiver222
Avatar m tn
Blank
tacolino
Ireland
Avatar m tn
Blank
Occupant
IL